MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).Method: evaluation method: lens work order search.Results: evaluation results: a lens work order search revealed one similar complaint within the work order.Visual inspection of the returned product found half of the lens, lengthwise is torn and missing.Half of both plate haptic and half of optic is torn off and missing.Lens cartridge was returned lens was returned in liquid.A mtc60c cartridge was returned stuck inside the vial.Unable to evaluate.Conclusions: (user error caused or contributed to event): based on the complaint information, it was determined that the root cause of this event was due to loading error.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a cc4204a +20.00 diopter collamer single piece lens in the patient's right eye.The lens tore on insertion.Lens was removed and backup lens, same model and size was implanted.There was no patient injury.A new scrub tech loaded the lens in wrong (mtc-60c fp) cartridge in error.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5448836
Report Number2023826-2016-00110
Device Sequence Number19075931
Product Code HQL
UDI-Device Identifier00841542102391
UDI-Public(01)00841542102391(17)171031
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2016
Supplement Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR